MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145044
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during use there was a leak in the venous luer adapter due to a crack.The catheter was repaired and there was no harm to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: a device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr are reviewed for accuracy prior to product release.The sample received at cms was a catheter.The catheter came inside a generic plastic bag and presents a signs of use.One extension broken and remains of blood in the adapters.Visual inspection was performed and it was observed that the red/blue adapters were detached from the extensions and the venous (blue) and arterial (red) adapters were broken on the thread area and it had cavity.The adapters present marks that indicate the use of some instrument.Manufacturing performed 100% inspection for cracked adapters.The reported condition has been confirmed.The evidence provided is not enough to relate this event to the manufacturing operations.Based on the available information, it can be concluded that product was manufactured according to specifications; for this reason the adapters was more likely damaged due to manipulation and the most possible root cause can be considered as misuse: the instructions for use(ifu) were not followed causing adapter over tightening.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7199815
Report Number3009211636-2018-00018
Device Sequence Number19086834
Product Code MSD
UDI-Device Identifier20884521013244
UDI-Public20884521013244
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2018
Device Model Number8888145044
Device Catalogue Number8888145044
Device Lot Number1523900150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1